MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 102953
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Hemodynamic instability (4868)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the flow had to be set "quite high" in order to get it to flow at all, then come back down a bit.A few hours later in cardiovascular, flows were lost again and had to switch to another circuit.There was some clotting in the venous cannula.It was noted there was also a correlation between hemodynamics and the event.The centrimag console was exchanged.
 
Additional Manufacturer Narrative
A4 - patient weight was not provided by customer.No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: clotting was unable to be confirmed as the device was not returned for evaluation, and no photos were submitted.A direct correlation between the reported events and the centrimag blood pump could not be conclusively determined through this evaluation.It was reported that flow initially had to be set quite high in order to get any flow and was then able to come back down a bit.Flow was lost again completely a few hour later, and the centrimag circuit was exchanged.There was some clotting in the venous cannula.There was noted to be a correlation in hemodynamics.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The centrimag blood pump was not returned for evaluation.The serial number or other identifying information of the product was not reported and was not able to be determined during the investigation.The centrimag blood pump instructions for use (ifu) (rev.C) lists venous thromboembolism and arterial non-cns (non-central nervous system) thromboembolism as adverse events that may be associated with the use of the centrimag blood pump.The ifu contains the following additional warnings and cautions: ifu warning #7: it is intended that systemic anticoagulation be utilized while this device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The current revisions of the instructions for use (ifu) and operation manual can also be found on the electronic ifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23547846
Report Number3003306248-2025-00321
Device Sequence Number15896389
Product Code QNR
UDI-Device Identifier07640135140627
UDI-Public(01)07640135140627
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown